Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 28, 2017, 3:12 AM MDT. It took effect at Apr 28, 2017, 1:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 3:12 AM MDT (09:12 UTC)
- In effect from
- Apr 28, 2017, 1:00 PM MDT
- Expired
- Apr 28, 2017, 6:31 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
781 WWUS75 KABQ 280912 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 312 AM MDT Fri Apr 28 2017 NMZ508-526-540-281800- /O.NEW.KABQ.WI.Y.0030.170428T1900Z-170429T0300Z/ Southwest Mountains-South Central Mountains- Southwest Chaves County- 312 AM MDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 9 PM MDT this evening. * LOCATION...This includes the southwest and south central mountains as well as southwest Chaves County. * WINDS...West to southwest 25 to 35 mph with gusts near 50 mph. * TIMING...Wind speeds will peak over the mountains during the mid afternoon hours and over southwest Chaves County during the late afternoon and early evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways which may make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
2 follow-up statements
008 WWUS75 KABQ 281627 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1027 AM MDT Fri Apr 28 2017 NMZ508-526-540-290300- /O.CON.KABQ.WI.Y.0030.170428T1900Z-170429T0300Z/ Southwest Mountains-South Central Mountains- Southwest Chaves County- 1027 AM MDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...This includes the southwest and south central mountains as well as southwest Chaves County. * WINDS...West to southwest 25 to 35 mph with gusts near 50 mph. * TIMING...Wind speeds will peak over the mountains during the mid afternoon hours and over southwest Chaves County during the late afternoon and early evening. * VISIBILITY...Locally reduced in dust prone locations. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways which may make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
467 WWUS75 KABQ 290031 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 631 PM MDT Fri Apr 28 2017 NMZ508-526-540-290145- /O.CAN.KABQ.WI.Y.0030.000000T0000Z-170429T0300Z/ Southwest Mountains-South Central Mountains- Southwest Chaves County- 631 PM MDT Fri Apr 28 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Southwest winds are tapering off across the area ahead of a cold front approaching from the north. Therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:49 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 27, 11:49 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1149 PM MDT Thu Apr 27 2017 .AVIATION... 06Z TAF CYCLE Rain and mtn snow will continue across portions of northwest NM overnight along the edge of a cold front. As the cold front slides southeastward today, showers and tstms will continue to develop along and behind it, shifting southeast with the front. Most TAF sites will be affected, though timing remains uncertain, so check for amendments. The upper level jet will be steered across the southern tier of the state as the parent storm system tracks toward the Four Corners. Strong winds are likely to develop across the southwest and south central mountains with gusts to 45 kt possible this afternoon. By 06Z Sat, a strong back door cold front will plunge into NE NM. Strong northerly winds and snow are expected to develop behind the front. 34 && .PREV DISCUSSION...712 PM MDT Thu Apr 27 2017... .UPDATE... Updated to expire wind highlights. Red Flag Warning has also been allowed to expire. Winter Storm Watch remains in effect. && .PREV DISCUSSION...335 PM MDT Thu Apr 27 2017... .SYNOPSIS... Breezy to windy conditions will continue overnight as a cold front moves in from the north and an upper low takes shape over the Central Rockies. Scattered showers and a few thunderstorms will develop across western and central areas Friday morning, spreading east and increasing in coverage and intensity during the afternoon. The strong and cold upper low is forecast to drop south into northwest New Mexico Saturday morning and then southeastward through the state Saturday afternoon. Widespread low elevation rain and high elevation snow is likely Saturday with accumulating snow a good bet from central mountain chain eastward. Snow will continue across the eastern plains Saturday evening with improving conditions expected Sunday into early next week. && .DISCUSSION... Northwest jet beginning to transition to wly over NM this afternoon as heights increase over the eastern Pacific Ocean and a broad upper trough develops across the lower 48 states. Numerical prediction models agree that a the associated surface cold front will push south through the northern half of the state tonight. Models also agree that a closed low will take shape over the CO/UT/WY triple point by 12Z Friday. This low will then sag southward through eastern UT/western CO during the day Friday. Showers and thunderstorms will develop along the mid-level front/baroclinic zone Friday, roughly along and north of US Hwy 60. Strong thunderstorms a possibility across the northeast plains Friday evening as the associated backdoor cold front moves in and creates a convergence zone. GFS and ECMWF are in very good agreement for late Friday night into Saturday, bringing the closed low south-southeast into northwest NM by 12Z Saturday. Widespread precipitation, mainly in form of snow, begins in earnest across much of the forecast area along and east of the central mountain chain Saturday morning. Expanded the winter storm watch to include the central highlands and Sandia and Manzano mountains. Favored area(s) for the heaviest snowfall amounts (perhaps as much as 2 feet) is across the Sangres and northeast highlands including Raton Pass. ECMWF keeps precipitation (mostly snow) going across the eastern plains Saturday night. Elsewhere, clouds clear out and temperatures drop to well below average. A freeze or hard freeze encompasses much of northern and central NM Sunday morning, especially for those areas with fresh snow on the ground. Dry northwest flow aloft moves in Sunday, allowing temps to warm somewhat but remaining well below average for late April. The warming trend continues into early next week. Both GFS and ECMWF bring a weak short-wave trough and backdoor cold front through far northeast NM Monday night and a stronger trough and backdoor front Wednesday. 33 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING ACROSS SOUTH CENTRAL AND EAST CENTRAL PORTIONS OF THE AREA... Forecast strong winds are materializing and humidity is dipping below critical thresholds across southern portions of the warned zones with sufficient breaks in cloud cover to allow for potential fire growth. Critical fire weather conditions will be short-lived, with humidity coming back up quickly this evening. Across northern New Mexico higher humidity, showers and clouds prevail. A significant trend change is in play, with much of north central and eastern New Mexico in line for a major wetting precipitation evening beginning tomorrow and continuing through Saturday night. The combination of an anomalously cold upper low and a strong backdoor cold front will favor roughly the northeast quarter of the state, including the Sandias/Manzanos, for wetting precipitation. In particular, snow amounts in the Sangres will likely exceed one foot and will likely approach one foot over the peaks of the Sandias/Manzanos. The adjacent Eastern Highlands will see amounts between 6" and one foot, with lesser amounts elsewhere. Precipitation will start off as rain Friday at a number of lower elevation locales before turning over to snow late Friday night. A very cold airmass will be left in the wake of the departing upper low Saturday night, with many lower elevation areas seeing a late season freeze/hard freeze. Dry northwest flow will begin Sunday with a warming/drying trend persisting into Tuesday. Despite the warming, high temperatures are still forecast below normal through Tuesday. A backdoor cold front will slide down the Eastern Plains Tuesday, stopping the warming/drying trend there, but western portions of the area will remain warm and dry. Haines indices will be on the uptrend early to mid week, especially across west central and southwest portions of the forecast area where Haines 5-6 will prevail with humidity reaching near critical threshold. However, at this time winds are forecast to remain below critical threshold early to mid week. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Friday night through late Saturday night for the following zones... NMZ512>515-521-523-527>531. &&
Hazardous weather outlook, Apr 27, 4:41 AM MDT, 22 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 441 AM MDT Thu Apr 27 2017 NMZ501>540-281200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 441 AM MDT Thu Apr 27 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight West to northwest winds sustained 25 to 40 mph and gusting to 50 to 60 mph will be likely over the east and south today. Critical fire weather conditions will develop over portions of the area along and south of Interstate 40 this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A wintry storm system will impact the region from Friday night through early Sunday. Significant snow accumulations and blowing snow will be focused over the northeast third and major travel routes such as Interstate 25 at Raton Pass and Highways 64 and 87 from Raton to Clayton will be impacted. Highs Saturday will be 20 to 35 degrees below average and will be followed by near to below freezing low temperatures Saturday night into early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind speeds and precipitation amounts and impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:40 AM MDT | Winter Storm Warning | ABQ | 50 hr | |
| Apr 28, 2:49 PM MDT | Winter Weather Advisory | ABQ | 36 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.